Alert archive / Texas / Excessive Heat Warnings in 2023
Excessive Heat Warning 21, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this excessive heat warning at Aug 17, 2023, 1:47 PM CDT for 28 counties in Texas. It took effect at Aug 18, 2023, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2023, 1:47 PM CDT (18:47 UTC)
- In effect from
- Aug 18, 2023, 12:00 PM CDT
- Expired
- Aug 18, 2023, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Austin/San Antonio, TX
All 28 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Williamson County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 29 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 6.8 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1278 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 1344 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
874 WWUS74 KEWX 171847 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 147 PM CDT Thu Aug 17 2023 TXZ171>173-184>194-203>209-219>225-180900- /O.NEW.KEWX.EH.W.0021.230818T1700Z-230819T0200Z/ /O.CON.KEWX.EH.W.0020.000000T0000Z-230818T0200Z/ Llano-Burnet-Williamson-Edwards-Real-Kerr-Bandera-Gillespie- Kendall-Blanco-Hays-Travis-Bastrop-Lee-Uvalde-Medina-Bexar-Comal- Guadalupe-Caldwell-Fayette-Frio-Atascosa-Wilson-Karnes-Gonzales- De Witt-Lavaca- Including the cities of Llano, Burnet, Georgetown, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, Giddings, Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, and Hallettsville 147 PM CDT Thu Aug 17 2023 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TO 9 PM CDT FRIDAY... * WHAT...For the first Excessive Heat Warning, dangerously hot conditions with maximum temperatures up to 110. For the second Excessive Heat Warning, dangerously hot conditions with maximum temperatures up to 110. * WHERE...Portions of south central Texas. * WHEN...For the first Excessive Heat Warning, until 9 PM CDT this evening. For the second Excessive Heat Warning, from noon to 9 PM CDT Friday. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ TXZ183-202-217-218-228-180900- /O.NEW.KEWX.HT.Y.0036.230818T1700Z-230819T0200Z/ /O.CON.KEWX.HT.Y.0035.000000T0000Z-230818T0200Z/ Val Verde-Kinney-Maverick-Zavala-Dimmit- Including the cities of Del Rio, Brackettville, Eagle Pass, Crystal City, and Carrizo Springs 147 PM CDT Thu Aug 17 2023 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM CDT FRIDAY... * WHAT...For the first Heat Advisory, maximum temperatures up to 110. For the second Heat Advisory, maximum temperatures up to 110. * WHERE...Val Verde, Kinney, Maverick, Zavala and Dimmit Counties. * WHEN...For the first Heat Advisory, until 9 PM CDT this evening. For the second Heat Advisory, from noon to 9 PM CDT Friday. * IMPACTS...Hot temperatures and high heat indices may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
3 follow-up statements
265 WWUS74 KEWX 180223 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 923 PM CDT Thu Aug 17 2023 TXZ171>173-184>194-203>209-219>225-181030- /O.EXP.KEWX.EH.W.0020.000000T0000Z-230818T0200Z/ /O.CON.KEWX.EH.W.0021.230818T1700Z-230819T0200Z/ Llano-Burnet-Williamson-Edwards-Real-Kerr-Bandera-Gillespie- Kendall-Blanco-Hays-Travis-Bastrop-Lee-Uvalde-Medina-Bexar-Comal- Guadalupe-Caldwell-Fayette-Frio-Atascosa-Wilson-Karnes-Gonzales- De Witt-Lavaca- Including the cities of Llano, Burnet, Georgetown, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, Giddings, Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, and Hallettsville 923 PM CDT Thu Aug 17 2023 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM NOON TO 9 PM CDT FRIDAY... ...EXCESSIVE HEAT WARNING HAS EXPIRED... * WHAT...Dangerously hot conditions with maximum temperatures up to 110. * WHERE...Portions of south central Texas. * WHEN...From noon to 9 PM CDT Friday. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ TXZ183-202-217-218-228-181030- /O.EXP.KEWX.HT.Y.0035.000000T0000Z-230818T0200Z/ /O.CON.KEWX.HT.Y.0036.230818T1700Z-230819T0200Z/ Val Verde-Kinney-Maverick-Zavala-Dimmit- Including the cities of Del Rio, Brackettville, Eagle Pass, Crystal City, and Carrizo Springs 923 PM CDT Thu Aug 17 2023 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM CDT FRIDAY... ...HEAT ADVISORY HAS EXPIRED... * WHAT...Maximum temperatures up to 110. * WHERE...Val Verde, Kinney, Maverick, Zavala and Dimmit Counties. * WHEN...From noon to 9 PM CDT Friday. * IMPACTS...Hot temperatures and high heat indices may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
139 WWUS74 KEWX 181316 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 816 AM CDT Fri Aug 18 2023 TXZ171>173-184>194-203>209-219>225-190200- /O.CON.KEWX.EH.W.0021.230818T1700Z-230819T0200Z/ Llano-Burnet-Williamson-Edwards-Real-Kerr-Bandera-Gillespie- Kendall-Blanco-Hays-Travis-Bastrop-Lee-Uvalde-Medina-Bexar-Comal- Guadalupe-Caldwell-Fayette-Frio-Atascosa-Wilson-Karnes-Gonzales- De Witt-Lavaca- Including the cities of Llano, Burnet, Georgetown, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, Giddings, Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, and Hallettsville 816 AM CDT Fri Aug 18 2023 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... * WHAT...Dangerously hot conditions with maximum temperatures up to 110. * WHERE...Portions of south central Texas. * WHEN...From noon to 9 PM CDT Friday. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ TXZ183-202-217-218-228-190200- /O.CON.KEWX.HT.Y.0036.230818T1700Z-230819T0200Z/ Val Verde-Kinney-Maverick-Zavala-Dimmit- Including the cities of Del Rio, Brackettville, Eagle Pass, Crystal City, and Carrizo Springs 816 AM CDT Fri Aug 18 2023 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... * WHAT...Maximum temperatures up to 110. * WHERE...Val Verde, Kinney, Maverick, Zavala and Dimmit Counties. * WHEN...From noon to 9 PM CDT Friday. * IMPACTS...Hot temperatures and high heat indices may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
486 WWUS74 KEWX 181820 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 120 PM CDT Fri Aug 18 2023 TXZ171>173-191>194-204>209-219>221-223-191145- /O.NEW.KEWX.EH.W.0022.230819T1800Z-230820T0200Z/ /O.CON.KEWX.EH.W.0021.000000T0000Z-230819T0200Z/ Llano-Burnet-Williamson-Hays-Travis-Bastrop-Lee-Medina-Bexar- Comal-Guadalupe-Caldwell-Fayette-Frio-Atascosa-Wilson-Gonzales- Including the cities of Llano, Burnet, Georgetown, San Marcos, Austin, Bastrop, Giddings, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Pearsall, Pleasanton, Floresville, and Gonzales 120 PM CDT Fri Aug 18 2023 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...EXCESSIVE HEAT WARNING IN EFFECT FROM 1 PM TO 9 PM CDT SATURDAY... * WHAT...Dangerously hot conditions with temperatures of around or in excess of 105 degrees. * WHERE...Portions of south central Texas. * WHEN...For the first Excessive Heat Warning, until 9 PM CDT this evening. For the second Excessive Heat Warning, from 1 PM to 9 PM CDT Saturday. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ TXZ184>190-203-222-224-225-191145- /O.NEW.KEWX.HT.Y.0037.230819T1800Z-230820T0200Z/ /O.CON.KEWX.EH.W.0021.000000T0000Z-230819T0200Z/ Edwards-Real-Kerr-Bandera-Gillespie-Kendall-Blanco-Uvalde-Karnes- De Witt-Lavaca- Including the cities of Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, Uvalde, Karnes City, Cuero, and Hallettsville 120 PM CDT Fri Aug 18 2023 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 9 PM CDT SATURDAY... * WHAT...For the Excessive Heat Warning, dangerously hot temperatures of around or in excess of 105 degrees. For the Heat Advisory, temperatures of around 103 to 105 degrees expected. * WHERE...Portions of south central Texas. * WHEN...For the Excessive Heat Warning, until 9 PM CDT this evening. For the Heat Advisory, from 1 PM to 9 PM CDT Saturday. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ TXZ183-202-217-218-228-190200- /O.CON.KEWX.HT.Y.0036.000000T0000Z-230819T0200Z/ Val Verde-Kinney-Maverick-Zavala-Dimmit- Including the cities of Del Rio, Brackettville, Eagle Pass, Crystal City, and Carrizo Springs 120 PM CDT Fri Aug 18 2023 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...Temperatures up to around 110 degrees. * WHERE...Val Verde, Kinney, Maverick, Zavala and Dimmit Counties. * WHEN...From noon to 9 PM CDT Friday. * IMPACTS...Hot temperatures and high heat indices may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this excessive heat warning went out at Aug 17, 12:46 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Aug 17, 12:46 PM CDT, 1 hour 1 minute before
Area Forecast Discussion...UPDATED
National Weather Service Austin/San Antonio TX
1246 PM CDT Thu Aug 17 2023
...New AVIATION...
.SHORT TERM...
(Today through Friday)
Issued at 224 AM CDT Thu Aug 17 2023
Hot conditions continue today and Friday. Several CAMs were
indicating a possibility of very isolated showers late this
afternoon across the Hill Country, but most locations will remain
dry. Temperatures are increasing today and Friday as as the ridge to
the north expands and strengthens and low level flow turns southwest
to southeast. Record high temperatures are expected. Most areas will
be back into Excessive Heat Warning criteria today and again Friday.
An increased fire danger will also continue (see fire weather
discussion below). Residents are encouraged to continue to take
proper precautions if outdoors to reduce risk of heat related
illness as well as exercise extreme care with outdoor activities
that could inadvertently cause a wildfire.
&&
.LONG TERM...
(Friday night through Wednesday)
Issued at 224 AM CDT Thu Aug 17 2023
The likely coolest temperatures in the long term will come early
Saturday morning as high pressure, light winds, clear skies all
combine to bring lows into the upper 60s in a couple locations in
the Hill Country. Most of the area will still be in the 70s though.
Excessive heat will continue over the weekend, especially over
northeastern portions of the area. Highs should reach 99-107
Sat/Sun. Fire weather concerns will continue as well, with a mix of
Red Flag Warnings and Fire Danger Statements expected.
The upper ridge is still progged to strengthen through the weekend
to 600dm by Sunday night near the NE/IA/MO/KS region. On the south
side of this ridge, a weak tropical wave will propagate from E to W,
and may arrive somewhere along the W/NW gulf coast on Tuesday. High
temperatures will be a touch cooler Monday relative to the weekend,
but some heat headlines will still be needed over the east half of
the region. The NHC is still holding onto a 20% chance that this
wave could develop into a Tropical Depression over the next 7 days.
Ensemble guidance remains a bit disparate, with the 00Z GEFS backing
off significantly on rain chances despite a wetter operational run.
Meanwhile the 00Z ECMWF continues to hint at a track into SE TX that
would keep western and central portions of our region much drier.
Although some good rains remain possible, I've opted to pull back
some on NBM POPs so as not to give false hope for relief until the
picture becomes more clear. Slight chance to chance pops spread into
the region from the SE Monday night into Tuesday, and continue into
Wednesday, though the system may be pushed out to our NW quickly
Wednesday by the upper ridge center sliding south per both the GFS
and CMC.
Ultimately, the potential is still there for some beneficial rains
in excess of 1-2" for parts of the area, but it's still far too soon
to be advertising this kind of relief given our expanding/worsening
drought and the potential for little to no rain. FWIW, the 00Z ECMWF
ensemble, which is much wetter than the GEFS, depicts only 30-50%
probabilities of >0.5" for much of the region, The good news is that
fire weather concerns will begin to lessen by Tuesday, and the
likelihood of much of the region finally experiencing another sub-
100 degree day is increasing Tue/Wed, so we'll look forward to that.
Temperatures are likely to warm right back up though just beyond the
valid forecast period.
&&
.AVIATION...
(18Z TAFS)
Issued at 1241 PM CDT Thu Aug 17 2023
VFR conditions are forecast for area airports through this cycle.
Southeast to south winds 6 to 11 knots with gusts up to 21 knots
especially mid evening are anticipated with the passage of the
seabreeze.
&&
.FIRE WEATHER...
Issued at 224 AM CDT Thu Aug 17 2023
Low afternoon humidity in the teens to mid 20s is again forecast
today and Friday. 20-foot wind speeds this afternoon will be 5-10
mph for most areas, however some gusts to 15 mph are forecast. We do
expect an increase in wind speeds to 10-15 mph with gusts to 20 mph
this evening behind the sea-breeze, and there may be an hour or two
window where fire weather conditions reach critical before RH can
recover. We will re-issue the Fire Danger Statement for this
afternoon and evening given the critically dry to extremely dry
fuels. Wind speeds are forecast to increase Friday during the
afternoon and evening, and a Red Flag Warning could be required.
Residents across all of South Central Texas are urged to continue to
exercise extreme extra care with outdoor activities that could
inadvertently ignite wildfires.
&&
.CLIMATE...
Issued at 224 AM CDT Thu Aug 17 2023
Record High Temperatures
8/17 8/18 8/19 8/20 8/21
Austin Camp Mabry 107 109 107 106 107
Austin Bergstrom 105 104 106 105 104
Del Rio 109 107 108 106 105
San Antonio 104 105 108 107 104
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 78 108 77 107 / 0 0 0 0
Austin Bergstrom Intl Airport 76 106 75 104 / 0 0 0 0
New Braunfels Muni Airport 76 107 75 105 / 0 0 0 0
Burnet Muni Airport 77 107 76 105 / 0 0 0 0
Del Rio Intl Airport 81 110 80 107 / 0 0 0 0
Georgetown Muni Airport 79 107 78 105 / 0 0 0 0
Hondo Muni Airport 75 106 74 104 / 0 0 0 0
San Marcos Muni Airport 75 106 74 104 / 0 0 0 0
La Grange - Fayette Regional 76 106 76 104 / 0 0 0 0
San Antonio Intl Airport 78 106 77 104 / 0 0 0 0
Stinson Muni Airport 77 107 77 105 / 0 0 0 0
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
Excessive Heat Warning until 9 PM CDT this evening for Atascosa-
Bandera-Bastrop-Bexar-Blanco-Burnet-Caldwell-Comal-De Witt-Edwards-
Fayette-Frio-Gillespie-Gonzales-Guadalupe-Hays-Karnes-Kendall-Kerr-
Lavaca-Lee-Llano-Medina-Real-Travis-Uvalde-Williamson-Wilson.
Excessive Heat Warning from 1 PM to 9 PM CDT Friday for Atascosa-
Bandera-Bastrop-Bexar-Blanco-Burnet-Caldwell-Comal-De Witt-Edwards-
Fayette-Frio-Gillespie-Gonzales-Guadalupe-Hays-Karnes-Kendall-Kerr-
Lavaca-Lee-Llano-Medina-Real-Travis-Uvalde-Williamson-Wilson.
Heat Advisory until 9 PM CDT this evening for Dimmit-Kinney-
Maverick-Val Verde-Zavala.
Heat Advisory from 1 PM to 9 PM CDT Friday for Dimmit-Kinney-
Maverick-Val Verde-Zavala.
&&
Short-Term...17
Long-Term...Brady
Aviation...17Hazardous weather outlook, Aug 17, 3:22 AM CDT, 10 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 322 AM CDT Thu Aug 17 2023 TXZ171>173-183>194-202>209-217>225-228-180900- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 322 AM CDT Thu Aug 17 2023 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Dangerously hot temperatures are expected this afternoon and early evening across South Central Texas. Excessive Heat Warnings and Heat Advisories are in effect today. There remains a high risk for heat related illnesses for those spending extended time outdoors and not taking proper precautions. Near-critical fire weather conditions are expected this afternoon and evening. Residents across all of South Central Texas are urged to continue to exercise extreme care with outdoor activities that could inadvertently cause a wildfire. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Dangerously hot temperatures and heat index values are expected each afternoon into early evening across South Central Texas through the weekend. There remains a high risk for heat related illnesses for those spending extended time outdoors and not taking proper precautions. Near-critical to critical fire weather conditions are expected each afternoon and evening through the weekend. Residents across all of South Central Texas are urged to continue to exercise extreme care with outdoor activities that could inadvertently cause a wildfire. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 1:47 PM CDT | Heat Advisory | EWX | Dimmit, Kinney, Maverick, Val Verde, Zavala | 31 hr |
Nearby
Excessive Heat Warnings in Texas, 2023Every excessive heat warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.